VL Going Down After Treatment Stopped
Jun 24, 1999
Dr. Holodniy: I am a 31 yr. old female diagnosed with HIV in 1994. At the time, my T-Count was 365. Prior to then, I had no health problems. I believe I was infected sometime in early 1991, since I began experiencing ongoing yeast infections. My ID doctor could not keep me on triple therapy due to my serious adverse drug reactions to Viracept, Viramune, Epivir etc. Therefore, I was only able to take AZT+Crixivan. I had great success and my VL reached and maintained undetectable levels. After about 1 1/2-2yrs on the therapy, I began experiencing excrutiating stomach pain/cramping/upset, diarrhea and feeling like I needed to have a bowel movement but couldn't. In January 1999, I stopped treatment altogether. After the first 30 days my VL shot to 7000; after 30 days dropped to 3500, then after 2 months dropped to 2500. I feel GREAT and my ID doc is pleased. What is your explanation of what may be going on? Is it possible when I began having problems the drugs had nothing else to do? Lastly, I have a consistent subtle stomach discomfort deep in my stomach. Could the treatment have caused damage?
Response from Dr. Holodniy
You did not indicate whether you had a baseline viral load performed prior to starting therapy. If not, we don't know what your baseline was, and as such, what your viral load would be now off therapy. The viral load rebound off therapy is expected, and could over shoot your own viral load set point. although it seems like a big difference, it is only 3 fold, and within the outside range of assay variability. It is unlikely that you have ongoing stomach pain related to longterm effects of the meds. However there could be unrelated gastritis or possibly pancreatitis going on. MH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hiv Symptoms Swollen Lymph Nodes
- Does Pcr Dna Hiv Test For Both Hiv-1 And Hiv-2?
- What Do You Do If You Accidentally Inject Yourself With Hiv Needle?
- What Do The Open Sores Look Like In Your Mouth When You Get Hiv?
- When Does An Obgyn Calls For An Hiv Test?
- Can You Get Hiv From Touching In Sauna?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.